You are not currently logged in.
Access JSTOR through your library or other institution:
On the Mathematics of Income Inequality: Splitting the Gini Index in Two
Robert T. Jantzen and Klaus Volpert
The American Mathematical Monthly
Vol. 119, No. 10 (December 2012), pp. 824-837
Published by: Mathematical Association of America
Stable URL: http://www.jstor.org/stable/10.4169/amer.math.monthly.119.10.824
Page Count: 14
Preview not available
Abstract Income distribution is described by a two-parameter model for the Lorenz curve. This model interpolates between self-similar behavior at the low and high ends of the income spectrum, and naturally leads to two separate indices describing both ends individually. These new indices accurately capture realistic data on income distribution, and give a better picture of how income data is shifting over time.
Copyright the Mathematical Association of America 2012